Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 600, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 6, 2011, 7:19 PM CDT for Hinds County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 7:19 PM CDT (00:19 UTC)
- Expired
- Aug 6, 2011, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3495 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KJAN 070019
SVRJAN
MSC049-070045-
/O.NEW.KJAN.SV.W.0600.110807T0019Z-110807T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAYMOND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3213 9065 3232 9044 3220 9027 3205 9039
3205 9054
TIME...MOT...LOC 0019Z 038DEG 7KT 3219 9042
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:27 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 6, 2:27 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT SAT AUG 6 2011
.SHORT TERM...(THRU MONDAY)
ANOTHER HOT AFTERNOON IS ONGOING WITH HEAT INDICES REACHING UPWARDS
OF 105 TO 110 ACROSS CENTRAL AND WESTERN ARKLAMISS AREAS. CLOUDS FROM
THIS MORNING ACROSS THE EAST HAVE KEPT TEMPS DOWN WITH HIGHS ONLY
EXPECTED TO GET INTO THE MID 90S AND HEAT INDICES STAY NEAR 105. SOME
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EAST-
CENTRAL MS AND WILL CONTINUE TO DRIFT WESTWARD THROUGH THE DAY. MUCH
OF THE ACTIVITY WILL DISSIPATE FOLLOWING SUNSET BUT SOME ISOLATED
SHOWERS MAY LINGER THROUGH THE NIGHT AS SW/V PIVOTS SWRD ACROSS SE
AND S PORTIONS OF MS AROUND THE RIDGE CENTERED ACROSS THE ARKLATEX.
THIS SW/V FEATURE ALONG WITH ISENTROPIC UPGLIDE INTO A COMPACT H7-H5
COOL CORE WILL AID IN SUPPORT OF LINGERING CLOUDS AND ISOLATED
POCKETS OF SHOWERS THROUGH SUNDAY MORNING ACROSS SERN AND SRN AREAS.
ALL OTHER LOCATIONS WILL REMAIN MOSTLY CLEAR THROUGH THE NIGHT.
GOING INTO SUNDAY AFTERNOON...THE ISENTROPIC UPGLIDE LESSENS ACROSS
THE SOUTH BUT PARCEL LIFTING DUE TO INSTABILITY WILL BEGIN TO OCCUR
AS ISOLATED TO SCATTERED PULSE SHOWERS/TSTORMS LOOK TO OCCUR MAINLY
ACROSS SOUTHERN AND EASTERN LOCATIONS WHERE HIGHER PWATS EXIST.
AREAS FARTHER NORTH AND WEST WILL BE UNDER THE GREATER SUBSIDENT
INFLUENCE OF THE SLOWLY-RETROGRADING AND WEAKENING RIDGE. THESE
AREAS WILL REMAIN HOT AS A HEAT ADVISORY WILL REMAIN IN EFFECT AND
REFLECTED IN THE HWO. MUCH OF THE RAIN/TSTORM ACTIVITY WILL ONCE
AGAIN DIMINISH THROUGH THE EARLY EVENING HOURS SUNDAY ACROSS SRN
ZONES. COINCIDENTALLY...A RATHER COMPACT AND SPEEDY SW/V LOOKS TO
MAKE A RUN AT NRN/NERN AREAS LATE SUNDAY AND INTO MONDAY AS STRONGER
NW FLOW DEVELOPS ACROSS THE MID AND LOWER-MS VALLEY. AT THIS TIME
HOWEVER...IT APPEARS THE WAVE WILL NOT MAKE IT IN TIME TO COINCIDE
WITH PEAK INSTABILITY/HEATING BUT ANY OUTFLOW AHEAD OF IT NEED TO BE
MONITORED FOR A POSSIBLE FOCUS OF TSTORM DEVELOPMENT.
IF A LARGE OUTFLOW BOUNDARY DOES NOT MOVE THROUGH NW ZONES LATE
SUNDAY OR EARLY MONDAY MORNING...THEN THIS AREA WILL START TO BECOME
A MORE FAVORABLE ENVIRONMENT FOR SOME STRONGER TSTORM
ACTIVITY...ESPECIALLY AS WE PROGRESS THROUGH THE WEEK. LARGE AMOUNTS
OF INSTABILITY WILL BUILD ON MONDAY WITH PROGGED -7 TO -10 SFC LI/S
AND DECENT H7-H5 LAPSE RATES WITH INCREASING SHEAR IN THE LOW AND MID
LEVELS THAT COULD SUPPORT SOME STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHERN LOCATIONS AS SUBTLE SW/V PULSES MOVE ACROSS NRN PORTIONS OF
THE REGION. HAVE HIGHLIGHTED THIS RISK IN THE HWO. PLEASE SEE LONG
TERM BELOW AS A MORE ACTIVE PATTERN FOR SHOWER/TSTORM ACTIVITY WILL
BE ON TAP THROUGH PORTIONS OF THE MID-WEEK. /ALLEN/
.LONG TERM...UPDATE...DID A QUICK UPDATE TO THE LONG RANGE PORTION OF THE
FORECAST BASED ON INFLUENCES FROM LATEST MODEL GUIDANCE COMING IN
OVERNIGHT. SEEMS CHANCES FOR MCS ACTIVITY ASSOCIATED WITH NEARING
FRONTAL BOUNDARY COULD BE BETTER THAN PREVIOUSLY REPRESENTED BETWEEN
TUESDAY AFTERNOON AND WEDNESDAY. POPS UPPED IN NORTHERN ZONES WHILE
TEMPERATURES LOWERED BACK DOWN MUCH CLOSER TO MEX GUIDANCE VALUES FOR
THOSE PERIODS OF INTEREST. /BB/
LONG TERM...MONDAY THRU NEXT SATURDAY...MODELS SHOWING GOOD
AGREEMENT FOR THE HOT AND DOGGED RIDGE OF HIGH PRESSURE TO EDGE BACK
EVEN FURTHER TO THE WEST DURING THE FIRST HALF OF THE WORK WEEK AND
ALLOW THE SOUTHERN EDGE OF THE WESTERLIES ALOFT TO BUILD DOWN INTO
PORTIONS OF THE SOUTHEAST. GENERAL TROUGHING DEVELOPING OVER THIS
PERIOD NEAR THE EAST COAST WILL PROMOTE A COLD FRONTAL BOUNDARY TO
SLOWLY SEEP SOUTH INTO THE OZARKS AND TN VALLEY ON MONDAY...AND THEN
POSSIBLY OOZING AS FAR SOUTH AS MY NORTHERN ZONES BY WEDNESDAY. THIS
BOUNDARY WILL BE SOURCE OF DEVELOPMENT FOR MULTIPLE THUNDERSTORM
COMPLEXES THAT SHOULD TRACK ESE DOWN AND JUST SOUTH OF THE BOUNDARY
STARTING MONDAY. OUR AIRMASS DURING THIS TIME WILL BE HOT AND
UNSTABLE...BUT ALSO RATHER CAPPED THANKS LOW TO MID LEVEL FLOW OUT
OF THE SW AND WEST. THINKING IS PATH OF THUNDERSTORM COMPLEXES
SHOULD GENERALLY REMAIN NORTH OF THE AREA THROUGH THE DAY
TUESDAY...ALTHOUGH THE COMBINED EFFECT OF THE NEARING FRONT AND
OUTFLOW BOUNDARIES MAY BRING THE TARGET ZONE INTO AT LEAST THE
NORTHERN HALF OF THE REGION TUESDAY NIGHT THROUGH AT LEAST WEDNESDAY
NIGHT. BEFORE TUESDAY NIGHT OUTFLOW BOUNDARIES SNEAKING SOUTH FROM
STORM COMPLEXES TO OUR NORTH SHOULD STILL BE THE SOURCE OF AT LEAST
ISOLATED THUNDERSTORM DEVELOPMENT IN NORTHERN AND EASTERN ZONES.
STARTING MONDAY AND GOING THROUGH WEDNESDAY NIGHT STORMS AND STORM
CLUSTERS IN OUR VICINITY SHOULD OCCUR IN AN ENVIRONMENT POSSESSING
RATHER STEEP ATMOSPHERIC LAPSE RATES AND AT LEAST A BIT OF WIND
SHEAR. BOTH OF THESE EXPECTATIONS SUPPORT THE PRODUCTION OF STRONG
TO LOCALLY SEVERE THUNDERSTORMS CONSIDERING LOW LEVEL JUICE THAT
WILL BE IN PLAY. PREVIOUS HWO MENTIONS THESE THREATS AND I WILL ONLY
TWEAK TIMING.
BY THURSDAY...AND DEFINITELY BY FRIDAY...MOST RELIABLE GFS ENSEMBLE
OUTPUT SUGGESTS WESTERLIES LIFTING BACK WELL TO THE NORTH OF THE
LOWER MS VALLEY WHILE RIDGING BECOMES CENTERED BACK FIRMLY OVER THE
REGION. AT LEAST THIS ROUND OF RIDGING ALOFT DOES NOT LOOK TO
SUPPORT QUITE AS MUCH HEAT WHILE MAYBE NOT SUPPRESSING ALL
THUNDERSTORM CHANCES INTO NEXT WEEKEND.
AS FOR PARTICULARS...00Z GFS-BASED MEX GUIDANCE DID NOT LOOK TOO BAD
FOR POPS AND TEMPS. HOWEVER I DID MAKE SOME CONSISTENT ALTERATIONS
TO HIGH AND LOW TEMPS IN THE UPWARD DIRECTION FOR WESTERN ZONES
MONDAY AND TUESDAY. HERE MENTIONED WESTERLY FLOW AND LIKELIHOOD OF
CONVECTIVE EFFECT REMAINING MAINLY TO THE NORTH SUPPORT TEMPS IN THE
UPPER 90S TO NEAR 100 WITH LOWS IN THE MID TO UPPER 70S. OTHERWISE
MEX TEMPS NOT CHANGES MUCH AS IT ADVERTISED READINGS ABOVE NORMAL
THROUGH THE PERIOD. IT IS POSSIBLE SOME TEMPS IN THE NORTHEAST HALF
OF ZONES ARE TOO WARM AT SOME POINT TUESDAY THROUGH THURSDAY GIVEN
REGIME EXPECTATION...BUT TOO MUCH UNCERTAINTY IN CONVECTIVE
EVOLUTION TO MAKE CHANGES RIGHT NOW. MEX POPS WERE NOT OVERLY
AGGRESSIVE...WHICH IS GOOD CONSIDERING THIS PATTERN HOLDS AT LEAST
SOME POTENTIAL OF DISAPPOINTING QUITE A FEW IN THE REGION IN THE
RAINFALL DEPARTMENT. HOWEVER...THERE IS STILL LOTS OF ROOM FOR
UPWARD POP MOVEMENT IN THE NORTHEAST HALF OF ZONES WHERE
THUNDERSTORMS IN THE TUESDAY THROUGH THURSDAY TIME FRAME LOOKING
LIKELY AT SOME POINT...ALTHOUGH TIMING IS VERY UNCERTAIN. /BB/
&&
.AVIATION...HUMID AIR MASS WILL HOLD VFR CONDITIONS IN TACT FOR MOST
LOCATIONS WITH SWLY SURFACE WINDS THROUGH SUNDAY NIGHT. BROKEN
CUMULUS BASED AT 5-7K FEET ALONG/E OF NATCHEZ TRACE AXIS SHOULD
CONTINUE THROUGH 01Z BEFORE THINNING OUT THIS EVENING. SCATTERED
SHRA/TSRA WILL BE INCREASING IN OUR SERN CWFA GRADUALLY SPREAD SWWD
THROUGH SUNSET TOWARD THE NATCHEZ AREA ALONG LOWER MS RIVER. A FEW
MVFR LIGHT FOG RESTRICTIONS MAY OCCUR EARLY SUNDAY FROM 10-13Z WITH
VFR QUICKLY RETURNING WITHIN AN HOUR AFTER SUNRISE. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 98 76 96 / 10 22 9 17
MERIDIAN 75 96 75 97 / 25 29 10 23
VICKSBURG 77 99 75 97 / 5 8 8 13
HATTIESBURG 78 97 76 97 / 22 32 20 26
NATCHEZ 76 96 76 95 / 19 20 11 16
GREENVILLE 78 101 77 97 / 4 5 11 16
GREENWOOD 76 99 77 98 / 4 7 19 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ028>033-037>039-
043>046-048>052-054>058-061>066-072>074.
HEAT ADVISORY UNTIL 7 AM CDT MONDAY FOR MSZ018-019-025>027-
034>036-040>042-047-053-059-060.
LA...HEAT ADVISORY UNTIL 7 AM CDT MONDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 AM CDT MONDAY FOR ARZ074-075.
&&
ALLEN/BB/40Hazardous weather outlook, Aug 6, 2:03 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT SAT AUG 6 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059-060-071915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 203 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY HOT AND HUMID CONDITIONS WILL PERSIST AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES ONCE AGAIN. A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT ADVISORIES WILL LIKELY BE NEEDED FURTHER INTO THE WORK WEEK. OTHERWISE...AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE STARTING MONDAY AFTERNOON THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY THREAT WITH THESE STORMS WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS. TIMING INDIVIDUAL EVENTS WILL BE DIFFICULT...WITH DETAILS BECOMING A BIT CLEARER EACH PASSING DAY. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE ALONG AND NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY...TO MERIDIAN MISSISSIPPI. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH FRIDAY. MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-071915- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 203 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY HOT AND HUMID CONDITIONS WILL PERSIST AND AFTERNOON HEAT INDICES WILL RANGE UP TO ABOUT 105 DEGREES ONCE AGAIN. A HEAT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE STARTING MONDAY AFTERNOON THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY THREAT WITH THESE STORMS WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS. TIMING INDIVIDUAL EVENTS WILL BE DIFFICULT... WITH DETAILS BECOMING A BIT CLEARER EACH PASSING DAY. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE ALONG AND NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY...TO MERIDIAN MISSISSIPPI. OTHERWISE...COMBINATIONS OF HEAT AND HUMIDITY MAY CONTINUE TO BE IN THE RANGE OF HEAT ADVISORY CRITERIA AT TIMES DURING THE WEEK...ESPECIALLY SOUTH PORTIONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Aug 6, 3:41 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 841 PM GMT SAT AUG 6 2011 MSZ058-062110- CLARKE MS- 341 PM CDT SAT AUG 6 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DE SOTO AT 341 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3201 8889 3218 8871 3200 8852 3187 8867 TIME...MOT...LOC 2041Z 134DEG 4KT 3199 8867 JA
Special weather statement, Aug 6, 4:11 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT AUG 6 2011
MSZ038-062140-
WINSTON MS-
411 PM CDT SAT AUG 6 2011
...STRONG THUNDERSTORMS DEVELOPING OVER WINSTON COUNTY...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED NEAR BETHEDEN AT 410 PM CDT. THE STORMS WERE
NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN WINSTON COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3301 8897 3319 8912 3322 8911 3329 8896
3328 8885 3324 8881 3313 8882
TIME...MOT...LOC 2110Z 055DEG 2KT 3320 8891
EECSpecial weather statement, Aug 6, 4:48 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 448 PM CDT SAT AUG 6 2011 MSZ032-038-062215- WINSTON MS-CHOCTAW MS- 448 PM CDT SAT AUG 6 2011 ...STRONG THUNDERSTORM CROSSING NORTHERN WINSTON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LOUISVILLE AT 447 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL CHOCTAW AND NORTHERN WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3305 8923 3327 8926 3328 8892 3311 8889 TIME...MOT...LOC 2147Z 084DEG 10KT 3319 8901 EEC
Special weather statement, Aug 6, 5:02 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SAT AUG 6 2011
MSZ052-058-062230-
LAUDERDALE MS-CLARKE MS-
502 PM CDT SAT AUG 6 2011
...CLUSTER OF STRONG STORMS OVER BETWEEN MERIDIAN AND ENTERPRISE...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS ALONG HIGHWAY 45 SOUTH OF MERIDIAN AT 501 PM CDT...MOVING
NORTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3214 8865 3222 8891 3229 8892 3243 8884
3231 8856
TIME...MOT...LOC 2201Z 113DEG 8KT 3226 8870
EECSpecial weather statement, Aug 6, 6:05 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 605 PM CDT SAT AUG 6 2011 MSZ046-062325- KEMPER MS- 605 PM CDT SAT AUG 6 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF DE KALB AT 606 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3260 8888 3282 8892 3283 8862 3266 8859 TIME...MOT...LOC 2306Z 082DEG 5KT 3273 8872
Special weather statement, Aug 6, 6:37 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT SAT AUG 6 2011
MSZ048-070005-
HINDS MS-
637 PM CDT SAT AUG 6 2011
...STRONG THUNDERSTORM PRODUCING HEAVY RAINFALL IN THE JACKSON TO
CLINTON AREA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND A
QUICK ONE TO TWO INCHES OF RAINFALL WAS LOCATED FROM DOWNTOWN
JACKSON TO CLINTON CLINTON AT 636 PM CDT...MOVING WEST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3224 9054 3248 9048 3242 9024 3240 9024
3240 9019 3240 9017 3222 9021
TIME...MOT...LOC 2336Z 101DEG 5KT 3232 9029
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:05 AM CDT | Excessive Heat Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 15 hr |
| Aug 7, 4:05 AM CDT | Heat Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 4 days |
| Aug 7, 3:43 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.